Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 14, 2019, 6:12 PM EDT for Marlboro County, South Carolina. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 6:12 PM EDT (22:12 UTC)
- Expired
- Apr 14, 2019, 6:27 PM EDT
- In force
- 15 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marlboro County, SC
The radar
The Columbia radar (KCAE), 146 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
011
WUUS52 KILM 142212
SVRILM
SCC069-142315-
/O.NEW.KILM.SV.W.0003.190414T2212Z-190414T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
612 PM EDT Sun Apr 14 2019
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northwestern Marlboro County in northeastern South Carolina...
* Until 715 PM EDT.
* At 612 PM EDT, a severe thunderstorm was located near Wallace, or
near Cheraw, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
* Locations impacted include...
Wallace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3481 7976 3469 7987 3470 7987 3474 7989
3477 7993 3480 7994 3480 7993 3481 7993
TIME...MOT...LOC 2212Z 220DEG 34KT 3475 7989
HAIL...0.75IN
WIND...60MPH
$$
RGZ1 follow-up statement
982
WWUS52 KILM 142227
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
627 PM EDT Sun Apr 14 2019
SCC069-142235-
/O.CAN.KILM.SV.W.0003.000000T0000Z-190414T2315Z/
Marlboro SC-
627 PM EDT Sun Apr 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARLBORO COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3481 7976 3469 7987 3470 7987 3474 7989
3477 7993 3480 7994 3480 7993 3481 7993
TIME...MOT...LOC 2223Z 220DEG 34KT 3481 7983
$$
RGZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:33 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 14, 3:33 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
333 PM EDT Sun Apr 14 2019
.SYNOPSIS...
Strong to severe thunderstorms will be possible ahead of a cold
front this evening into tonight. Dry high pressure will build in
behind cold front on Monday through midweek. A cold front will
slowly cross the Carolinas Friday into Saturday with another
round of showers and thunderstorms. High pressure will follow
for next weekend.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
As of 300 PM Sunday...An approaching cold front will move through
the area tonight preceded by scattered showers and thunderstorms. A
few storms could become severe with the potential for damaging winds
and large hail. The rain will taper off from west to east overnight
and should come to an end completely by about daybreak Monday.
Clearing skies and cooler weather is on tap for Monday and Monday
night. Minimums tonight should fall to the upper 50s to lower 60s.
Temperatures won't rebound a lot on Monday with highs expected to
reach the upper 60s to lower 70s. Mins Monday night will fall the
the mid 40s to around 50.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...High pressure overhead on Tuesday, will
shift off the coast overnight. Mid to upper ridge will be
aligned up through the Southeast with plenty of dry air and
subsidence to keep a rainfree forecast. Light and variable
winds will come around to the S as return flow develops around
the high. The cooler air mass in place will modify with the
warmer and more humid air making its way in Tues night into Wed.
Dewpoint temps in the 30s Tues aftn will end closer to 50 by
Wed morning. Overall, expect dry weather with just below normal
temps and plenty of sunshine, making it feel warmer in the sun
and cooler in the shade on Tues. Temps should reach into the
lower 70s most places on Tues and fall into the low to mid 50s
Tues night.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...Air mass will warm and moisten in
southerly return flow around exiting high pressure Wed into
Thurs. This will introduce aftn cu and only a very low end chc
of a localized shower on Thurs as ridge holds overhead most of
the day. Overall, expect cirrus to filter out the full sunshine
and some flat cu developing.
Moisture will increase further on Fri as air mass destabilizes
in warm and humid air mass ahead of front. This cold front will
march across the Carolinas Fri into Fri night. Southerly winds
will begin to increase as gradient tightens as early as Thurs
eve. Expect fairly widespread clouds and decent coverage of
shwrs and thunderstorms through Fri and could see some strong to
severe thunderstorms. Cold front moves off the coast with drier
and relatively cooler air moving in through Saturday, but deep mid
to upper trough still remains west of the area. As this shifts
east later on Sat, clouds and a chc of shwr will return with dry
air to follow for Sunday as high pressure builds in. Temps will
warm into the 80s most places Wed through Fri with overnight
lows on the warm side, remaining in the 60s. Temps will begin to
cool on Sat, back below normal but will warm again on Sun in
bright sunshine.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z....Atmosphere will become unstable this afternoon as
convection approaches from the west. Strong southerly winds are
expected ahead of a cold front that could bring possibly strong
storms by late afternoon at our inland terminals. The marine layer
along the coast will probably help to diminish the storms as they
near the coast this evening. Another batch of convection is possible
along the coast around midnight. Westerly winds on Monday with
clearing skies.
Extended Outlook...VFR through Thursday. Showers possible Friday.
&&
.MARINE...
As of 300 PM Sunday...Frisky conditions are expected over the
waters tonight with SW winds of 20 to 25 KT with higher gusts.
Isolated to scattered thunderstorms may produce locally higher
winds and waves. Winds will shift to the west shortly after
daybreak Monday and become NW toward evening before becoming
northerly late Monday night. Speeds will diminish from 20 to 25
KT Monday morning to 10 to 15 KT late Monday night. Seas will
build to 6 to 9 feet overnight tonight before subsiding to 3 to
5 FT by late Monday night.
High pressure will move overhead on Tue then shift offshore Tue
night. Offshore flow at the start of the period will gradually
weaken with winds veering from north to east Tue. Reduction in
wind speeds will allow seas to fall from 3 to 4 ft Mon night to
2 to 3 ft Tue and 2 ft or less Tue night. South to southwest
flow Wed and Thu with high off the Southeast coast. Gradient
will keep speeds 10 kt or less through early Thu with seas 2 ft
or less Wed, but increasing to 2 to 4 ft through Thurs aftn as
gradient begins to tighten with approach of cold front. Expect a
further increase in winds and seas Thu night into Fri with SCA
conditions developing around daybreak on Fri. Seas may reach up
to 8 to 10 ft in the outer waters by Fri night in stiff southerly
flow up 20 to 30 kts.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 9 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 9 PM EDT this evening for NCZ106-
108.
High Rip Current Risk until 9 PM EDT this evening for NCZ110.
MARINE...Small Craft Advisory until 5 PM EDT Monday for AMZ250-252-254-
256.
&&
NEAR TERM...RAN
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...RANHazardous weather outlook, Apr 14, 3:26 PM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 326 PM EDT Sun Apr 14 2019 AMZ250-252-254-256-151930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 326 PM EDT Sun Apr 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT MONDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small craft advisory conditions are expected again Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon and tonight. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 151930- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 326 PM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Strong to possibly severe thunderstorms this afternoon and tonight will have the capability to produce damaging wind gusts, hail up to 1 inch and tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon and tonight. NCZ110-151930- Coastal Brunswick- 326 PM EDT Sun Apr 14 2019 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Strong to possibly severe thunderstorms this afternoon and tonight will have the capability to produce damaging wind gusts, hail up to 1 inch and tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon and tonight. NCZ106-108-SCZ054-151930- Coastal Pender-Coastal New Hanover-Coastal Horry- 326 PM EDT Sun Apr 14 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Risk of Rip Currents. Strong to possibly severe thunderstorms this afternoon and tonight will have the capability to produce damaging wind gusts, hail up to 1 inch and tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon and tonight. SCZ056-151930- Coastal Georgetown- 326 PM EDT Sun Apr 14 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Risk of Rip Currents. Strong to possibly severe thunderstorms this afternoon and tonight will have the capability to produce damaging wind gusts, hail up to 1 inch and tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon and tonight. 31
In the hours before
Special weather statement, Apr 14, 6:07 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington NC
607 PM EDT Sun Apr 14 2019
SCZ017-142300-
Marlboro SC-
607 PM EDT Sun Apr 14 2019
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MARLBORO COUNTY UNTIL
700 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cheraw, moving northeast at 40 mph. This storm has been showing
signs of rotation. Remain alert for any possible warnings.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wallace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3481 7975 3469 7987 3470 7987 3474 7989
3477 7993 3480 7994 3480 7993 3481 7993
TIME...MOT...LOC 2205Z 220DEG 34KT 3471 7994
RGZThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:06 PM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 25 hr |
| Apr 14, 6:07 PM EDT | Special Weather Statement | ILM | Marlboro | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.